topicLogo

Heartburn

What is Heartburn?

Heart burn as the name suggest has nothing to do with the heart. When the gastric contents get refluxed in the lower part of the esophagus , due to the acidity on the gastric fluid , the mucosa of the esophagus gets inflamed and thus a burning sensation we feel in the lower sternal region is known as heart burn.

- Written by

Questions and answers on "Heartburn"

hi i am 7 days late and i am having cramps , heartburn , nausea , back pains really bloated weired feelings in tummy have taken two tests and negative 1 i didn t do right been off pill for month now but have had safe sex or so i thought 1 incident but didnt come inside and only put in few times what could this be and could i be pregnant
Hello.
Thanks for writing to us.
From your description the chances of pregnancy are remote. The delay in your periods is more likely to be due to stress and anxiety. Still it would be best to test your urine for pregnancy using a highly sensitive test kit.
I hope this information has been both...
Read Full Thread     Ask a Doctor Now »
I'm 30 years old, 5'7" tall and weight 179 lbs. my cycle is 26-27 days long but today is day 28 no period and no pms symptoms, which I normally suffer from for 5 to 7 days before I start. I took a test today and got a neg result. I have slight heart burn which I never get and slightly sore breast could I still be pregnant?
Hi,
Thanks for writing to us.
The chances of pregnancy have always been there with delayed period.
You should consult a gynaecologist for urine, blood test and ultrasonography to rule out pregnancy.
These symptoms may be because of pregnancy or because of hormonal changes.
Good luck.
Take...
Read Full Thread     Ask a Doctor Now »
I have several pregnancy symptoms but the pregnancy test is negative. The first symptom occurred Dec. 24th. My breasts were very sore and have increased steadily in size and tenderness. In January I was nauseated at night. It felt like I had overeaten when in fact I had only a small portion and plenty of food left to eat and could not finish it. My periods were lighter but on schedule until February 9th. It was 5 days early and still light. I have missed my period since then, and I have been on a regular schedule for years. I am constantly exhausted and sleeping more. I have frequent heartburn . My face flushes occasionally. I am craving strange combinations of food. I am 39 years old. Could this be pregnancy or menopause? I have never had children.
Hi,
Thanks for the query.
You better consult gynecologist and go for hormonal evaluation.
Including: FSH, LH, estrogen, progesterone, prolactin, thyroid profile, beta HCG levels and hemoglobin status.
By these the possibility of pregnancy rule out and the chances of menopause can be identified....
Read Full Thread     Ask a Doctor Now »
I have been on and off various antibiotics for years for the treatment of acne and, until recently, have never had a problem. Most recently, I was on Bactrim for a year and then two weeks ago, I switched to minocyline. I was only on it for 3 days before I stopped using it because my stomach was not reacting well to it. I was fine for a few days after that, until, a few days later, my stomach began acting up again with loose stools , cramping, bloating , gas, nausea, and heartburn . This has been going on for 7 days. I have heard of C. difficile as a result of antibiotic use and I am worried that this could be the reason for my stomach problems. I saw one doctor and they said they did not think it was c. diff because I was not on the antibiotic for very long. Eventually, I ended up in the E.R for stomach pains. They did blood work and an ultrasound there (though no stool sample) and said everything looked fine and chopped it up to gastroenteritis, but I m still worried c. difficile could be to blame?
Hi there. Antibiotics certainly can cause the above mentioned side effects. Whether you have C Difficile or not, only a stool culture or some very specific tests can tell you. No point in being worried. Suggest eat some yoghurt based products for awhile to promote the natural flora. This is the...
Read Full Thread     Ask a Doctor Now »
Hi i ovulated on the 12 of this month and my boyfriend ejaculated in me then on the 14 i started having light pink nd brown spotting which stopped on the 16 and everyday since then I ve been having mild headaches , nausea , slight heartburn , feeling like he is bigger during sex which leaves my abdomen in pain and i have a late period what s wrong
HI , THANKS FOR YOUR QUERY
YOU HAVE NOT MENTIONED HOW U WERE SURE THAT YOU OVULATED ON 12 ,YOU HAD SPOTTING AFTER UNPROTECTED INTERCOURSE ON 14 THAT COULD BE BECAUSE OF OVULATORY BLEED OR DUE TO TRUMA DURING SEX OR DUE TO SOME CERVICAL OR OTHER PELVIC PATHOLOGY . THE SYMPTOMS YOU ARE SUFFERING...
Read Full Thread     Ask a Doctor Now »
My wife went to the doctor the last few days and I wish to have some explanation I guess. They ran 2 blood tests and found her hemoglobin in the first to be 7.1, the second test was lower at 6.7. They sent her home tonight and tomorrow are going to check it again, and if it is still low they will do a transfusion, and start to see whats going on. He seems to be focusing on where the blood went . Does it have to go somewhere? My wife also has very frequent heartburn ...any thoughts?
there is no much clue from your history other than heartburn.is there any history of vomiting out of blood,black tarry stool,excessive menstrual bleeding,fever,bony pain or rash.due to frequent heartburn,the most possibility is bleeding peptic ulcer or GERD.at first you will consult with a...
Read Full Thread     Ask a Doctor Now »
I have acid reflux and in the past I have had ulcers . I am taking omeprozole twice a day. The past two week My heartburn has been getting worse and worse. Well then this past Friday my heatburn has been constant, I have Nausea, and vomiting and I can t keep anything down. I have lost ten pounds in four days. Also my Saturday and Sunday my stool was black. And now yesterday and today it has turned intp a paleish yellow with mucus . I am also severly bloated and having bad upper abdominal pain . Is there anything you could tell me that me help Me id appreciate it. Thank you
Hello!

Thank you for the query.

Black stools (tarry like) and abdominal pain is most likely caused by bleeding from peptic ulcer. I do not know if you have been tested for Heliobacter Pylori, but if not, you should so, and antibiotics should be ordered in case of positive result. It seems like...
Read Full Thread     Ask a Doctor Now »
I'm 35 weeks pregnant and for the last two night, I've awoken out of a deep sleep with the need to vomit. I don't feel nausea, just quickly run to the bathroom as it is already coming out of my mouth. Horrible burning like acid from heartburn, and yet my heartburn isn't feeling too bad. I'm having a hard time breathing and catching my breath. Is this normal?!
Hello,
Thanks for posting your query on health care magic.

Acidity is a very common problem during pregnancy.
Your symptom of need to vomit is due to gastric acidity.
Minimum gastritis is nothing to be concerned. But if the symptom persists for a couple of days, then you need to take antacids for...
Read Full Thread     Ask a Doctor Now »
I am 29 years old and I have only had heartburn one time before that was when I was pregnant . 2 days ago I ate one bite of a spicy chicken sandwich and it burned my throat and chest badly so I stopped eating it. Since then I have been having heartburn on and off even when I don t eat. Why would I have this and will it ever go away?
as the history is of very recent onset and that too has a potent cause of spicy food, so i believe there is nothing to worry for long term disease. just avoid spicy food and lead a natural life style. you can get temporary relief just with cold milk. If it persists then other causes can be...
Read Full Thread     Ask a Doctor Now »
Hello there...i have been having some issues that bother me. I have a pain in my stomach area (my left side)...just where the stomach and pancreas would be. While standing up, I feel a bulge and it hurts to push on it...it seems to bother me more when I am at work..but I sit most of the day. I also have heartburn about every day...I have been taking some prilosec almost everydat to stop that..but when I stop taking that the heartburn comes back. Also, when I lie down I do not feel the hard bulge.Please help
Hi welcome to Health care magic forum.
Thanks for calling H.C.M.Forum.
You have pain in the stomach, on upper left side. When you stand and at work it is bulging and tender. You got heart burn also, When you lye down the bulge dis appears.
The heart burn may be due to irritation of the stomach...
Read Full Thread     Ask a Doctor Now »
View more

Health resources related to Heartburn

A Doctor will be with you shortly
©2014 Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions